Jump to content

Florinef question??


Sue
 Share

Recommended Posts

I have been on Florinef since the onset of my NCS, quite a few years now. I have been doing a lot of research lately on the net, especially since my last set back and have found some interesting things that I did not know. The one that concerns me the most is on almost everything I have read it suggests that people who take Florinef should also be taking a potassium supplement as well as B-6??

My doctor has never told me that, is anyone else taking Florinef and are you doing the above. Please let me know. I am going to a new Heart center tomorrow/University of Michigan Heart Center and I am going to mention it at my appointment.

Thanks

Sue

Link to comment
Share on other sites

I was told that it MIGHT be possible that I would need potassium supplements but before putting me on any, the docs just checked my levels more frequently but I never had any drop in potassium. I was told from the beginning to try to eat foods high in potassium which I do. Never heard about B6.

Link to comment
Share on other sites

Dr. Grubb put me on Rx potassium. I was having transient muscular spasms at the time that we felt were a result of salt depletion due to long term use of Florinef. Many of the autonomic specialist *do* suggest supplementation. However, with Potassium you MUST be careful. Too much can provoke heart rythym abnormalities.

Nina

Link to comment
Share on other sites

When Dr. Grubb rx'd Florinef for me he also rx'd potassium and I've read that you should take supplements with Florinef. However, I had potassium problems when I got sick with the POTs flareup with electrolytes out of balance so maybe that is why. Also, I never did try the Florinef after all so this whole point is moot except to say he rx'd it for me with the Florinef. Now the B6 I never heard of. What I have read that is interesting is that ibuprofen of all things depletes the B vitamins and when I was in the hsp. they found my folic acid (one of the Bs can't remember) extremely low. That was news to me and yes I've taken a lot of ibuprofen for aches and pains so I'm on Foltx when I remember to take it which is just a B comlex supplement by rx. I'd certainly ask the doctor. Nina is right about too much potassium too. That is what always scared me about taking it when my e-lytes were out of balance but every doctor insisted if your have good kidney function it is impossible for your body to hold too much potassium...but with all the things my body should do or shouldn't do and did or didn't do anyway I worried about it anyway.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...